MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/80/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/80/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430451
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
Pulsar-18 t3 stent system was chosen for treatment of a moderately calcified lesion (80 percent stenosis degree) in the sfa.After positioning in the target lesion it was not possible to release the stent and the device was therefore removed.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the retractable shaft has separated from the bushing which is connected to the pull-wire being intended to release the stent.This most likely occurred during the intervention when it was attempted to release the stent.Microscopic inspection revealed a rather small amount of remaining glue on the outside of the retractable shaft and no glue on the inside of the bushing.This finding indicates that the root cause for the complaint event is most likely related to the manufacturing process of a subassembly manufactured by a supplier.The stent is still partly crimped under the retractable shaft and is partially released, which was reported intentionally by the physician after withdrawal of the complaint instrument.To prevent recurrence the respective internal departments were informed about this case and we are reviewing our quality systems processes.The supplier of the affected subassembly was informed about the complaint.

Brand Name
PULSAR-18 T3 5/80/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10284214
Report Number1028232-2020-02941
Device Sequence Number14166571
Product Code NIP
UDI-Device Identifier07640130446496
UDI-Public07640130446496
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number430451
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10194027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1